My doctor prescribed Trazodone for insomnia. I tried it for the first time last night (100 mg), and absolutely could not fall asleep. I was sleepy, and my eyelids were heavy, but I could not sleep. Will this get better in time, or should I stop using it?
28 Feb 2010
Hi schnookylu--- My experience with trazadone for the treatment of insomnia is that it should do the job the first night. It has a short window of time for it to be effective for sleep. You should take it and go directly to bed, if it is not working at 100mg dose, you should talk to your Doc. For insomnia it does not take days or weeks to work. It should work immediately- Good luck
5 Mar 2012
my dr recently prescribed me trazodone (100mg) to take every night at bedtime, however she also prescribed me xanax (1mg) to take in addition to it (as needed). your situation sounds similar to mine, you're physically tired but your mind wont shut off and thats where the xanax becomes helpful. i would discuss.this option with your dr. good luck :)
6 Mar 2012
According to my pharmacist, it can take up to 2-3 weeks before trazodone kicks in. It has to build up in your system to work. It took me 5 days on 100mg before it began to work and although I've been on it for a week and a half, when I wake up in the middle of the night, I can't get back to sleep without some other assistance. Pharmacist says this may change in the next few weeks. Don't give up. Everyone's reaction and reaction times are different. For some people, when it works, it works within 15 to 30 minutes. For me, it takes an hour. I think it is a good sign that it makes you sleepy. I hope you can hang in there and see if it will work with time.
- Trazodone Information for Consumers
- Trazodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Trazodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Does anyone know witch one works better for the use of Insomnia? (Ambien and Trazodone)
2 answers • 19 Aug 2010
I only took it one time and it gave me extreme anxiety and my Dr and I have agreed to discontinue use (was using for insomnia). I took it about 30 ...
4 answers • 23 May 2012
I am on anti depressants along with my insomnia and the antidepression meds were making the insomnia worse. So I requested help, my doctor first ...
4 answers • 26 Oct 2014
I was prescribed Zaleplon for occasional insomnia. Now my medical plan "suggests" a less expensive "substitute" named TRAZODONE. ...
3 answers • 9 Dec 2014
1 answer • 3 Sep 2015